The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Leg, ankle and feet swelling

Oct 3, 2000

I recently started IV pain medication (dilaudid) for intestinal pain. Since then my legs, ankles and feet are very swollen. Is this normal and will it subside? Anything I can do to bring down the swelling. Or does this drug have nothing to do with the swelling?

Response from Dr. Boyle

The swelling you are describing is not a common side effect of dilaudid and I have not seen it in my practice. I doubt that the dilaudid is the source of the swelling. There are treatments, such as diuretics and leg elevation, that can decrease the swelling; however, you should see your doctor for an evaluation and workup of this problem. BB

Brian Boyle, M.D., J.D.

Severe Neuropathy
Severe Neuropathy with sores on feet possible?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint